Announcement

Collapse
No announcement yet.

Antibiotics, Hives?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Antibiotics, Hives?

    I finished my last anti-biotic for tonsilitis yesterday. I have been taking them for approximately 10 days. This morning I am absolutely covered in hives. Could the anti-biotics be responsible for this? Besides the anti-histamines I just took, is there anything else I can do?

    This blows ass!

  • #2
    I cannot get anywhere near sulfa drugs, some of which are antibiotics. It started with hives and turned into an inability to breathe! Make sure you never take that particular drug again - the reactions can get worse with exposure.

    Comment


    • #3
      You are allergic to the antibiotic.

      Comment


      • #4
        Yes, that's how I know I'm allergic to penicillin.
        Liz.

        Zone diet on and off for several years....worked, but too much focus on exact meal composition
        Primal since July 2010...skinniest I've ever been and the least stressed about food

        Comment


        • #5
          What antibiotic?

          Comment


          • #6
            It's a generic and I can't remember the name... all I know off the top my head is that it started with an L. EIther way, I'm finished with it now and took some anti-histamines so hopefully it clears up soon.

            Comment


            • #7
              word...I broke out in severe hives when I was kid when I took penicillin. It's a common allergic reaction to antibiotics.

              Comment


              • #8
                You need to find out the family of drugs it belongs to and make sure it is noted in your doctors' and pharmacies' records as these allergies can be cumulative. Hives today, anaphylactic shock tomorrow.

                Comment


                • #9
                  This happened to both of my daughters, and they are both allergic to penicillin.

                  I'd go back to the dr. to let them know what happened & to be assessed.

                  Comment


                  • #10
                    The antibiotic I was given was cefalexin (Keflex) which apparently is famous for allergic reactions according to my google-fu. I made a note of this to tell any doctors in the future... thanks guys.

                    edit: oh yeah, I'm also going to start taking a daily pro-biotic as I have read that this helps kill the hives as they can last as long as up to two months from a keflex dosage reaction.
                    Last edited by Rivvin; 10-26-2010, 08:29 AM.

                    Comment

                    Working...
                    X